Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Taking Progesterone and Got Period
    avatar
    Rockofgib posted:
    I haven't had a period for 10 months, prior to that it was 6 months. I have been on estrogen for about 13 months and progesterone for about 11 months. When I started progesterone it was on a daily basis. I got a period after taking progesterone for 1 month and was told to take it twice a day for 14 days, then off for 14, etc. That wasn't working for me. I was forgetting and very dizzy after taking it in the morning. So I went back to daily. Also started counting all over again. After 10 months I just got my period again!! Do I stop taking the progesterone while on my period? Not sure what I should or shouldn't be doing now that it's back again. Hopefully only this month and of course, start counting all over again. What should I do?
    Reply
     
    avatar
    Mary Jane Minkin, MD responded:
    Dear Rockofgib,,
    The fresher you are into the perimenopausal period, the likelier you are to develop bleeding on daily progesterone. Ao I would definitely check in with your health care provider, and see what type of a regime (s)he would recommend. It sounds like you are taking micronized natural progesterone. (I'm inferring that from the fact that you got dizzy in the AM from taking it then). One option you might consider is switching at least temporarily to a synthetic progestin, like Aygestin, which is unlikely to make you lightheaded, no matter when you take it, and is a bit better at controlling bleeding than Prometrium. Another option might even be to consider going on to a low dose oral contraceptive (as long as you are a good candidate) until you are a bit farther into the menopausal process.
    So there are options, but on this one you need to be working with your health care provider.
    Good luck,
    Mary Jane


    Featuring Experts

    Mary Jane Minkin, MD, is a nationally recognized obstetrician gynecologist, with a special interest in menopause. Dr. Minkin is clinical professor of ...More

    Helpful Tips

    Hot flash & Night sweat relief
    I am 51 and started perimenopause 6 years ago. I experience hot flashes and night sweats heavily every two weeks - the time I usually ... More
    Was this Helpful?
    1 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the North American Menopause Society website